MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH POLARIS¿ ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC - MARLBOROUGH POLARIS¿ ULTRA; STENT, URETERAL
Model Number M006192133090
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra stent was used in the ureter during a ureteral stent placement procedure performed on (b)(6) 2017.According to the complainant, during unpacking, it was noted that the stent was separated into two from the center.The procedure was completed with of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
A visual analysis of the returned device found that the stent was found damaged (broken) at its middle section.Based on the event description analysis, the failure was noted during unpacking and outside of the patient, and it is possible that the way in which the device was handled and manipulated may have contributed to the failure encountered (stent broken).The defect found is consistent with one caused due to some handling aspect, possibly when the device was being pulled out of the tray.The broken section of the returned device has marks and irregularities on its surface which indicates torsion or excess of force applied to the product; excess of force may cause damage, deformities or device break.Moreover, according to the condition of the returned unit, it was concluded that the failure found was not caused mechanically by a sharp object.In the manufacturing process the units are inspected in order to avoid or detect the failure found.However, there is no control in how devices are handled in the field.Therefore, based on all the available information it is most likely that the complaint was caused by the handling of the device and the most probable cause is ¿handling damage¿.A review of the device history record (dhr) was performed and no anomalies were noted.A search of the complaint database confirmed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris¿ ultra stent was used in the ureter during a ureteral stent placement procedure performed on (b)(6) 2017.According to the complainant, during unpacking, it was noted that the stent was separated into two from the center.The procedure was completed with of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.

Brand Name
POLARIS¿ ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key7030418
Report Number3005099803-2017-03398
Device Sequence Number13736275
Product Code FAD
UDI-Device Identifier08714729124450
UDI-Public08714729124450
Combination Product (Y/N)N
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberM006192133090
Device Catalogue Number192-133-09
Device Lot Number20998419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2017
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1